Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Pairings and products in the homotopy spectral sequence


Authors: A. K. Bousfield and D. M. Kan
Journal: Trans. Amer. Math. Soc. 177 (1973), 319-343
MSC: Primary 55H15
DOI: https://doi.org/10.1090/S0002-9947-1973-0372860-2
MathSciNet review: 0372860
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Smash and composition pairings, as well as Whitehead products are constructed in the unstable Adams spectral sequence; and these pairings and products are described homologically on the $ {E_2}$. level. In the special case of the Massey-Peterson spectral sequence, the composition action is given homologically by the Yoneda product, while the Whitehead product vanishes. It is also shown that the unstable Adams spectral sequence over the rationals, with its Whitehead products, is given by the primitive elements in the rational cobar spectral sequence.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, On the cobar construction, Colloq. de Topologie Algébrique (Louvain, 1956), Georges Thone, Liège; Masson, Paris, 1957, pp. 81-87. MR 19, 759. MR 0090045 (19:759c)
  • [2] M. Arkowitz and C. R. Curjel, Groups of homotopy classes. (Rank formulas and homotopy-commutativity), Lecture Notes in Math., vol. 4, Springer-Verlag, Berlin and New York, 1964. MR 32 #1702. MR 0184229 (32:1702)
  • [3] M. Barr and J. Beck, Acyclic models and triples, Proc. Conf. Categorical Algebra (La Jolla, Calif., 1965), Springer, New York, 1966, pp. 336-343. MR 39 #6955. MR 0245649 (39:6955)
  • [4] J. M. Boardman and B. Steer, On Hopf invariants, Comment. Math. Helv. 42 (1967), 180-221. MR 36 #4555. MR 0221503 (36:4555)
  • [5] A. K. Bousfield, Nice homology coalgebras, Trans. Amer. Math. Soc. 148 (1970), 473-489. MR 41 #3564. MR 0258919 (41:3564)
  • [6] A. K. Bousfield and E. B. Curtis, A spectral sequence for the homotopy of nice spaces, Trans. Amer. Math. Soc. 151 (1970), 457-479. MR 42 #2488. MR 0267586 (42:2488)
  • [7] A. K. Bousfield and D. M. Kan, The homotopy spectral sequence of a space with coefficients in a ring, Topology 11 (1972), 79-106. MR 0283801 (44:1031)
  • [8] -, A second quadrant homotopy spectral sequence, Trans. Amer. Math. Soc. 177 (1973), 305-318. MR 0372859 (51:9063)
  • [9] E. B. Curtis, Simplicial homotopy theory, Advances in Math 6 (1971), 107-209. MR 43 #5529. MR 0279808 (43:5529)
  • [10] S. Eilenberg and J. C. Moore, Adjoint functors and triples, Illinois J. Math. 9 (1965), 381-398. MR 32 #2455. MR 0184984 (32:2455)
  • [11] S. Eilenberg and J. C. Moore, Homology and fibrations. I. Coalgebras, cotensor product and its derived functors, Comment. Math. Helv. 40 (1966), 199-236. MR 34 #3579. MR 0203730 (34:3579)
  • [12] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122. MR 0349792 (50:2285)
  • [13] J. P. May, Simplicial objects in algebraic topology, Van Nostrand Math. Studies, no. 11, Van Nostrand, Princeton, N. J., 1967. MR 36 #5942. MR 0222892 (36:5942)
  • [14] J. W. Milnor and J. C. Moore, On the structure of Hopf algebras, Ann. of Math. (2) 81 (1965), 211-264. MR 30 #4259. MR 0174052 (30:4259)
  • [15] J. C. Moore and L. Smith, Hopf algebras and multiplication fibrations. II, Amer. J. Math. 90 (1968), 1113-1150. MR 38 #6599. MR 0238323 (38:6599)
  • [16] D. G. Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205-295. MR 41 #2678. MR 0258031 (41:2678)
  • [17] D. L. Rector, Steenrod operations in the Eilenberg-Moore spectral sequence, Comment. Math. Helv. 45 (1970), 540-552. MR 0278310 (43:4040)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55H15

Retrieve articles in all journals with MSC: 55H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0372860-2
Keywords: Unstable Adams spectral sequence, simplicial set, cosimplicial resolution, composition pairing, Whitehead product
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society